ClotCare: Blood Clots, Stroke, Heart Attack
Thursday, June 29, 2017
Home   |   DVT/PE   |   Blood Clots   |   Coumadin/Warfarin   |   New Patients   |   Self Testing   |   Email List   |   Donate

Pick a Topic:

Find info on a:

We subscribe to the HONcode principles of the HON Foundation. Click to verify.
ClotCare complies with the HONcode standard for trustworthy health
information:
verify here.

ClotCare is a member of the Coalition to Prevent Deep Vein Thrombosis (DVT Coalition)  ClotCare is a member organization of the Coalition to Prevent Deep Vein Thrombosis. Click here to learn more about the Coalition to Prevent Deep Vein Thrombosis and DVT Awareness Month, which is held each March.

A Totally Healthy Person gets a PE: Pam Knell's Story

Posted July, 2012

I am a 67 year old teacher who had taught pre-k for 20 years. Last summer I worked in a summer camp and thought I picked up a cold and cough from the young children. I coughed so hard that I thought I had pulled a muscle in my chest. I had a fever and went to a walk-in weekend clinic. The doctor listened to my chest and then put me on an antibiotic. A week later I still had a fever of 103°F, couldn't breath and was weak. One night I couldn't breath and thought I was having a heart attic because of the chest pain so we called the local ambulance and went to the hospital. I needed oxygen all the way. They kept me in the ER for hours, gave me a chest x-ray and said there was a little liquid in the lungs. They sent me home with an antibiotic and said pneumonia. I saw my regular doctor and he agreed. I got worse. Ten days later, I couldn't walk up a flight of stairs, had rapid pulse, chest pain, shortness of breath and fever. I had to have the ambulance take me again to the ER. I couldn't have walked to my car. I spent the night in the ER getting various tests and by the morning they had given me a cat scan and found a large blood clot cutting off the blood supply to the lower part of my right lung. I also had small blood clots in my two legs. They kept me in the ICU for two days and inserted a filter. I was in the hospital for 11 days. It was never pneumonia. I was weak when I went home but started back to part-time work two weeks later. I was on warfarin for 6 months but I developed an awful itchy rash on my limbs and back. I am no longer on the warfarin and have built up my strength to former levels. No one knows why I had blood clots. I had used birth control pills in my youth, hormone replacement therapy for 6 years, fly long flights, smoked for 20 years. All these things could have added to it but no one would give me a definite reasons. I am feeling back to normal now and I thank God for my health each day.

Ask a question about blood clots or anticoagulant medications Have questions? Ask ClotCare. Send questions by email to webmaster@clotcare.org.

ClotCare is a 501(c)(3) non-profit organization generously supported by your tax-deductible donations and grants from our industry supporters.

Blood Clot Activities Calendar

New Postings:

Research Company Seeks Patients who Have Had a Leg Blood Clot (deep vein thrombosis or DVT)

Click here to view full list of new postings
ClotCare Home | New Postings | Patient Postings | Clinician Postings | Join Our Email List | Useful Web Links
CE Opportunities | Training Programs | DVT & PE Stories | Editorial Board | Financial Support
About ClotCare | DVT Coalition | Donate to ClotCare | Contact Us
Key topics discussed on ClotCare include: Blood Clots | Deep Vein Thrombosis (DVT) | Pulmonary Embolism (PE) | Atrial Fibrillation (A. Fib or AF) | Heart Attack | Stroke | Transient Ischemic Attack (TIA) | Mini Stroke | Bleeding Complications | Vascular Surgery | Surgical Blood Clot Removal | Warfarin | Coumadin | Lovenox | Low Molecular Weight Heparin (LMWH) | Heparin | Anticoagulants | Plavix | Aspirin | Antiplatelets | Blood Thinners
Copyright 2000-2014 by ClotCare. All rights reserved.
Terms, Conditions, & Privacy | Image Copyright Information
19260 Stone Oak Parkway, Suite 101 | San Antonio, TX 78258 | 210-495-4335
Send comments to webmaster@clotcare.org.
Thursday, June 29, 2017